Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 112, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Oct 30, 2019, 2:46 AM CDT for Hinds County, Madison County, Mississippi. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 30, 2019, 2:46 AM CDT (07:46 UTC)
- Expired
- Oct 30, 2019, 5:56 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hinds County, MS, Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 39 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 30, 3:45 AM CDT | FLASH FLOOD | 1 Sse Clinton, MS | RESIDENTS INFORMED CLINTON PD THAT HOLLYBERRY DRIVE IS FLOODED AND WATER IS APPROACHING THEIR HOMES. |
| Oct 30, 4:00 AM CDT | FLASH FLOOD | 1 W Gluckstadt, MS | STREET FLOODING IN RED OAK SUBDIVISION REPORTED. |
| Oct 30, 4:30 AM CDT | FLASH FLOOD | 1 Nw Jackson, MS | SEVERAL LOW SPOTS AND VIADUCTS WERE FLOODED AROUND THE CITY. |
| Oct 30, 4:30 AM CDT | FLASH FLOOD | 2 Sse Clinton, MS | SPRINGRIDGE ROAD WAS CLOSED FOR A FEW HOURS THIS MORNING DUE TO FLOODING. PORTIONS OF MCRAVEN REMAIN CLOSED DUE TO HIGH WATER. |
| Oct 30, 5:00 AM CDT | FLASH FLOOD | 1 Nw Canton, MS | LOW AREAS AND PARKING LOTS HAD STANDING WATER AND PORTIONS OF KING DRIVE WAS FLOODED, WHERE WATER THREATENED SEVERAL HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
703
WGUS54 KJAN 300746
FFWJAN
MSC049-089-301145-
/O.NEW.KJAN.FF.W.0112.191030T0746Z-191030T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
246 AM CDT Wed Oct 30 2019
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Hinds County in central Mississippi...
Madison County in central Mississippi...
* Until 645 AM CDT.
* At 245 AM CDT, Doppler radar indicated very heavy rain moving
across the warned area. Up to three inches of rain have already
fallen with additional heavy rain expected. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Jackson, Clinton, Madison, Ridgeland, Canton, Byram, Raymond,
Flora, Edwards, Bolton, Pocahontas, Gluckstadt, Brownsville,
Sharon, Annandale, Newman and Learned.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3234 9071 3234 9063 3250 9059 3250 9052
3258 9045 3258 9040 3261 9035 3261 9034
3264 9031 3270 9010 3272 8985 3258 8986
3244 9007 3240 9007 3225 9021 3219 9020
3211 9072
$$
EC1 follow-up statement
195
WGUS74 KJAN 301056
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
556 AM CDT Wed Oct 30 2019
MSC049-089-301105-
/O.CAN.KJAN.FF.W.0112.000000T0000Z-191030T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hinds MS-Madison MS-
556 AM CDT Wed Oct 30 2019
...THE FLASH FLOOD WARNING FOR HINDS AND MADISON COUNTIES IS
CANCELLED...
The heavy rain has ended for now. Please continue to heed any
remaining road closures.
LAT...LON 3234 9071 3234 9063 3250 9059 3250 9052
3258 9045 3258 9040 3261 9035 3261 9034
3264 9031 3270 9010 3272 8985 3258 8986
3244 9007 3240 9007 3225 9021 3219 9020
3211 9072
$$
ECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 30, 1:38 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 30, 1:38 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Jackson MS 138 AM CDT Wed Oct 30 2019 .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: Widespread IFR ceilings/vsbys will continue through the forecast period. Considerable SHRA and isolated TSRA lifting north ahead of a warm front will become more confined to the north with a break in the rainfall likely during the day before returning to the entire area along and behind a strong cold front. /EC/ && .DISCUSSION... Based on the latest radar readings from around our region, we increased the PoPs and QPF through 7am. Because instability is limited across the region we lowered the chances for thunderstorms through that time as well. As the warm front lifts towards the north, temperatures will increase overnight. Otherwise, the previous forecast remains on track. /NF/TDB/ Prior discussion below: Tonight and Wednesday...Clouds will continue increasing across the forecast area this evening and through the overnight hours as moisture aloft increase under southwesterly and southerly flow. Late tonight and into Wednesday morning, a warm front currently situated along the central gulf coast, will steadily lift northward through the CWA. This will be in response of a deepening trough sliding southeast from the Four Corners region into the southern plains states. Behind the warm front, warming conditions are expected as dew points climb into the 60s areawide through the morning, with temperatures leading the way as they likewise increase through the early morning hours. Increasing chances for showers, and even some isolated thunderstorms, are expected overnight into Wednesday morning, as an area of convection lifts north northeast across mainly eastern portions of the CWA. Some rainfall could be heavy at times, especially across Southeast Mississippi as precipitable water values climb to around 2 inches. This area of convection should be exiting the Golden Triangle area by late morning. Despite this down-trend in convection during the late morning and first part of the afternoon, there will be a chance of at least scattered convection about the forecast area. After a brief lull, by mid & late afternoon when daytime heating and instability will be at their best, chances for showers and storms will yet again increase. This will particularly be the case across Southeast Mississippi where an isolated severe storm will be possible. This threat will begin to lessen there early into the evening, when daytime heating and instability begin to wane, but the chance for an isolated severe storm will increase in the west as a cold front approaches the CWA from the west. The primary concern with any isolated severe storms will be damaging wind gusts. Confidence in heavy rainfall and flash flooding has really decreased across the area, as models have become quite progressive with this system. Despite a potential 1-2 inches of rain, with locally higher amounts possible, falling across the CWA, this potential looks to fall across a 36-48 hour period. Model have also overall scaled back their rainfall totals with this mid-week system. As a result, we've removed the "Limited" threat for flash flooding across the CWA from the HWO, as again confidence in this threat has become low. /19/ Wednesday night through Monday night...Widespread showers and thunderstorms will continue across the area Wednesday night out ahead of a cold front that sweeps across the area into Thursday morning. Forcing could produce some strong to possibly severe storms along the line, with strong wind gusts the main concern, so will have a marginal risk for the cwa for Wednesday night. Rainfall amounts have trended down, along with confidence for flash flooding, so will remove mention for flash flooding from the HWO for Wednesday night into Thursday morning. The front will be east of the area by mid to late morning Thursday, with showers and storms ending from west to east through the day. Highs on Thursday will only climb into the 50s for most of the area. Cold high pressure will settle in behind the boundary with lows falling into the 30s by Friday morning. Temperatures may fall to around freezing for some areas along and north of I-20, with patchy frost possible, so have introduced a limited risk in the HWO for patchy frost late Thursday night into Friday morning. Cool days will continue Friday and Saturday with highs only climbing into the 50s for most locations. Strong high pressure ridging will continue to prevail across the region through Monday, with highs in the 50s to around 60 on Sunday, warming into the low to mid 60s by Monday. Lows will fall into the 30s each morning. && .PRELIMINARY POINT TEMPS/POPS... Jackson 76 51 55 34 / 71 82 88 14 Meridian 76 58 63 34 / 90 78 88 23 Vicksburg 78 49 53 35 / 69 87 89 14 Hattiesburg 78 59 65 35 / 92 71 80 18 Natchez 79 49 53 35 / 67 85 87 14 Greenville 71 46 50 33 / 70 93 84 14 Greenwood 73 47 51 33 / 81 88 89 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Oct 29, 2:32 PM CDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 232 PM CDT Tue Oct 29 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 301100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 232 PM CDT Tue Oct 29 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Wednesday... SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Wednesday Isolated severe thunderstorms capable of producing damaging wind gusts of 60 mph, are possible across the outlook area from late Wednesday afternoon into late Wednesday night. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday... Patchy frost is possible across mainly central and northern portions of the outlook area early Friday morning. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday through Wednesday night. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 6:57 AM CDT | Flash Flood Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 3 hr |
| Oct 30, 7:50 AM CDT | Special Weather Statement | JAN | Lowndes, Noxubee | 40 min |
| Oct 30, 7:58 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lowndes, Noxubee | 48 min |
| Oct 30, 8:15 AM CDT | Flash Flood Warning | JAN | Clay, Lowndes | 2 hr |
| Oct 30, 9:23 AM CDT | River Flood Warning | JAN | Attala, Holmes | 3 days |
| Oct 30, 9:23 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 8 days |
| Oct 30, 9:23 AM CDT | River Flood Warning | JAN | Hinds, Warren | 10 days |
| Oct 30, 9:28 AM CDT | River Flood Warning | JAN | Neshoba | 21 days |
| Oct 30, 9:28 AM CDT | River Flood Warning | JAN | Leake | 9 days |
| Oct 30, 9:28 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Oct 30, 9:28 AM CDT | River Flood Warning | JAN | Attala | 34 hr |
| Oct 30, 9:28 AM CDT | River Flood Warning | JAN | Leake | 6 days |
| Oct 30, 9:32 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 8 days |
| Oct 30, 3:26 PM CDT | River Flood Warning | JAN | Noxubee | 4 days |
| Oct 30, 4:48 PM CDT | Special Weather Statement | JAN | Warren | 42 min |
| Oct 30, 5:46 PM CDT | Special Weather Statement | JAN | Yazoo | 29 min |
| Oct 30, 6:13 PM CDT | Special Weather Statement | JAN | Yazoo | 47 min |
| Oct 30, 6:55 PM CDT | Special Weather Statement | JAN | Madison | 35 min |
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.